Alert archive / Pennsylvania / River Flood Warnings in 2010
River Flood Warning 39, NWS State College, PA
NWS State College, PA issued this river flood warning at Sep 30, 2010, 11:07 AM EDT for Centre County, Snyder County, Union County, Pennsylvania. It took effect at Oct 1, 2010, 6:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2010, 11:07 AM EDT (15:07 UTC)
- In effect from
- Oct 1, 2010, 6:00 AM EDT
- Expired
- Oct 1, 2010, 9:19 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
Counties Centre County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 58 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Penns Creek at Penns Creek (PNCP1). The gauge peaked at 7.79 ft at Oct 1, 2010, 7:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01555000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 30, 3:47 AM EDT, 7 hours 20 minutes earlier.
Area forecast discussion, Sep 30, 3:47 AM EDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 347 AM EDT THU SEP 30 2010 .SYNOPSIS... A STORM DEEPENING TO OUR SOUTH THIS MORNING WILL PULL DEEP TROPICAL MOISTURE UP INTO THE STATE. VERY HEAVY RAIN WILL RESULT AND FLOODING OF CREEKS AND SMALLER RIVERS IS POSSIBLE. THE STORM WILL MOVE TO THE NORTHEAST TONIGHT. OTHER THAN SOME SCATTERED SHOWERS IN THE NORTHWEST ON SATURDAY...FAIR WEATHER WITH COLDER THAN NORMAL TEMPERATURES IS EXPECTED FOR MUCH OF THE FORECAST PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RAIN HAS BLOSSOMED OVERHEAD DURING THE LAST 3 HOURS...NOT REALLY MOVING IN BUT RATHER DEVELOPING DUE TO THE DEEP E/SE FLOW TO THE N OF THE LOW. THE RAIN IS NOW COVERING MOST OF THE CWA. THE RAIN HAS NOT YET BEEN HEAVY WITH NO OBS YET SURPASSING A TENTH OF AN INCH IN ANY HOUR. BUT...EXPECT THE INTENSITY TO RAMP UP SHORTLY AS SOME HEAVIER RADAR RETURNS ARE AIMING AT THE SRN TIER - ESP THE LOWER SUSQ. THE LATEST HPC OPRNL GUID IS PLACING MORE RAIN OVER THE CENTRAL MTS AND ALLEGHENIES DURING THE MORNING WITH SOMEWHAT LIGHTER AMOUNTS TO THE EAST. THIS TREND IS ALSO SUPPORTED BY THE RECENT RUNS OF THE RUC AND HRRR. THE CONCEPTUAL MODEL OF THE HEAVIEST RAIN OCCURRING IN AND ON THE WINDWARD SIDE OF THE HIGHER TERRAIN ALSO SUPPORTS THIS NUM GUID. SREF RAINFALL PLUMES CONTINUE TO BE VERY WIDE SPREAD WITH LITTLE CONSENSUS. SO...WITH AN EYE TO THE WESTWARD TREND IN THE NEAR-TERM MDLS...HAVE EXPANDED THE FLOOD WATCH ONE MORE TIER OF ZONES/COS TO THE WEST. THE STORM TOTAL RAINFALL AMOUNTS HAVE ONLY BEEN TWEAKED SLIGHTLY...SO THERE IS A GIANT DOSE OF CONTINUITY TO THE FORECAST. HAVE ADDED A MENTION OF THUNDER AND GUSTY WINDS POSSIBLE IN THE ERN COS...SINCE REMNANTS OF TROPICAL SYSTEMS USUALLY CARRY GREAT SHEAR AND THE TROF/SFC LOW WILL BE CLOSE AND COULD CREATE LLVL HELICITY. SPC ALSO HAS SE PA IN A SLIGHT RISK FOR SVR WX. THE LOW LCLS IN THIS SOUPY AIRMASS ARE ALSO A POINT FOR TORNADOES BEING POSSIBLE FROM ANY CELLULAR CONVECTION. HAVE LEFT OUT MENTIONS OF TORS FROM THE GRIDS/ZFP SINCE THEY ARE A LOW PROB OUTCOME AT THIS POINT. THE RAIN IS EXPECTED TO BE A GENERAL TENTH TO A QUARTER OF AN INCH PER HOUR FOR ALL THE MORNING AND INTO THE AFTERNOON. THE MORE- CONSTANT RAIN IN THE WEST SHOULD TAPER TO SCT SHRA IN THE AFTN. WHILE THE EASTERN COUNTIES MAY HAVE THE POSSIBILITY OF SOME BREAKS IN THE RAIN AND CLOUDS...THEY ALSO HAVE THE POSS OF CONVECTION TO PRODUCE THE HEAVY RAINFALL. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... AS THE SFC LOW MOVES RAPIDLY TO THE N/NE THIS AFTN...IT SHOULD ALLOW DRIER AIR TO PUNCH IN FROM THE SSW. THIS SHOULD EFFECTIVELY END THE RAIN OVER THE S AND W. ONLY SCT SHRA ARE EXPECTED THERE AFT 21Z. BUT THE FRONT WILL HANG UP OVER OUR ERN ZNS THROUGH THE NIGHT...AND COULD LINGER LIGHT RAIN OVER THE EAST PAST MIDNIGHT. THE LOW WILL PULL OUT ON FRIDAY AND THE GRADIENT WINDS WILL INCREASE TO 10 TO 20 MPH OUT OF THE W. SOME GUSTS COULD BE UP TO 25 OR 30 MPH ON THE HILL TOPS AND IN THE DOWNSLOPE LAND OF THE LOWER SUSQ VLY. MUCH COOLER AIR WILL ARRIVE FOR SATURDAY ON WHAT LOOKS LIKE A CLIPPER...ONLY WARMER. AS THAT SHOT OF COLD HITS THE WATERS OF LK ERIE...IT SHOULD CREATE SCT SHRA OVER THE NW MTS. IN IT/S WAKE...A MODIFIED CANADIAN HIGH PRESSURE DOME WILL BUILD INTO THE OH VLY AND MID ATLANTIC. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BY THE END OF THE WEEK...ALL GUIDANCE REMAINS IN AGREEMENT IN CARVING OUT A SOLID MEAN TROUGH OVER THE ERN CONUS WITH ADDITIONAL AMPLIFICATION EXPECTED INTO THE WEEKEND OR EARLY NEXT WEEK BEHIND A DIGGING SHORTWAVE TROUGH/90-100KT JET DIVING SEWD FROM THE NRN PLAINS/UPR MS VLY INTO MS/OH VLY. STRONG DIVERGENCE CONTINUES IN THE OP 00Z ECMWF VS. 12Z GFS...WITH THE ECMWF STILL FORMING A SIGNIFICANT CUT-OFF LOW OVER THE OH/TN VLYS BY MON. 00Z ECMWF/CANADIAN BOTH SHOW DEEP CLOSED LOWS OVER THE ERN STATES...WITH LOW CENTERS NOT TOO FAR FROM THE 00Z ECMWF MEAN. THE 12Z GFS AND TO A LESSER EXTENT 00/06Z GEFS MEAN ARE STILL MORE PROGRESSIVE WITH THE ERN TROUGH. THE MODELS CONTINUE TO GO THEIR SEPARATE WAYS THROUGH EARLY NEXT WEEK...WITH THE OP GFS SUGGESTING A RIDGE BUILDS INTO THE EAST DOWNSTREAM OF A W/CNTRL U.S. TROUGH /CUT-OFF LOW. MEANWHILE THE EC SHOWS TWO CLOSED LOWS..ONE IN THE EAST AND ANOTHER IN THE SW STATES BY 12Z 6 OCT...AND PULLS A SFC LOW NWD FM THE WRN ATLC TWD THE MID ATLC COAST BY MID-WEEK. THE 06Z GEFS ALONG WITH RECENT CONTINUITY OF THE EC FAVORS A SIGNIFICANT NEGATIVE HGT ANOMALY/CLOSED LOW INVOF THE OH VLY BY EARLY NEXT WEEK. WILL CONTINUE TO USE A BLEND OF HPC/GMOS/ECMWF DATA FOR THE LATER PERIODS GIVEN AFOREMENTIONED MDL DIFFS...HOWEVER CONFIDENCE HAS INCREASED IN BELOW NORMAL TEMPERATURES BEGINNING DAY4/SAT BASED ON ANOMALOUS H5 HGTS AND 850/700MB TEMPS PER THE GFS/EC ENS MEANS. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... AN AREA OF LOW PRESSURE RIDING UP THE EAST COAST WILL SPREAD MODERATE TO HEAVY RAIN ACROSS CENTRAL PA THIS MORNING...ALONG WITH WIDESPREAD IFR CIGS. KAOO JUST DROPPED TO 700FT AT 06Z AND LATEST SHORT RANGE MDL DATA SUGGESTS IFR CIGS WILL QUICKLY SPREAD NORTH...COVERING ALL TERMINAL SITES BY DAWN. AS LOW PRES PUSHES INTO CENTRAL PA THIS AFTN...RA/LOW CIGS AND VSBYS WILL VERY LIKELY PERSIST ACROSS MOST OF THE AREA. HOWEVER...WARM FRONT MAY WORK INTO EASTERN PA...CAUSING CIGS TO RISE SIGNIFICANTLY THERE. HOWEVER...THIS UNSTABLE AIR MASS COULD ALSO SPAWN SCT STRONG TSRA. GIVEN UNCERTAINTY OF CONVECTION...WILL HANDLE WITH A CB APPENDAGE AT KMDT FOR NOW. ANOTHER CONCERN WILL BE POTENTIAL OF LOW LVL WIND SHEAR...AS POWERFUL LOW LVL JET LIFTS ACROSS EASTERN PA TODAY. LLWS CRITERIA MOST LIKELY TO BE MET AT KIPT DUE TO LOCAL TOPOGRAPHIC EFFECTS. HOWEVER...CAN/T RULE IT OUT ELSEWHERE. AS LOW LIFTS NORTH OF THE REGION...WINDS WILL SHIFT TO THE NORTHWEST AT MOST TAF SITES DURING THE AFTN AND EARLY EVENING. GENERALLY IMPROVING CONDS EXPECTED TONIGHT...AS LAST OF THE RAIN TAPERS OFF ACROSS EASTERN PA. HOWEVER...RESIDUAL LOW LVL MOISTURE ASCENDING THE MTNS WILL LIKELY KEEP LOW /IFR/ CIGS GOING AT KBFD AND KJST. OUTLOOK... FRI...GUSTY NW WIND. SAT...NO SIG WX EXPECTED. SUN...MVFR/SHOWERS POSS KJST. MON...NO SIG WX EXPECTED. && .HYDROLOGY... WE FEEL CONFIDENT THAT THE FLOODING FROM THIS STORM WILL BE ON THE SMALL CREEKS AND STREAMS. LATEST RFC GUID PLACES A FEW OF OUR SMALLER RIVER FORECAST POINTS RIGHT AT FLOOD STAGES...BUT THIS IS ALL QPF- DRIVEN ATTM. WE SHOULD KNOW MORE AS THE RAIN MEETS THE GROUND AND ACTUAL TOTALS APPEAR. ANY FLOODING OF THOSE RIVER POINTS SHOULD HOLD OFF UNTIL FRIDAY...WITH GOOD RISES TONIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR PAZ006-012-018-019- 025>028-034>037-041-042-045-046-049>053-056>059-063>066. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...LAMBERT/STEINBUGL AVIATION...FITZGERALD HYDROLOGY...
Hazardous weather outlook, Sep 30, 3:00 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 AM EDT THU SEP 30 2010 PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-056-063- 064-010700- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 300 AM EDT THU SEP 30 2010 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS...PLEASE REPORT RAINFALL AMOUNTS OF 2 OR MORE INCHES AND ANY FLOODING YOU WITNESS. PAZ004-005-010-011-017-024-033-010700- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 300 AM EDT THU SEP 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PAZ057>059-065-066-010700- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 300 AM EDT THU SEP 30 2010 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...WITH DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS...PLEASE REPORT RAINFALL AMOUNTS OF 2 OR MORE INCHES AND ANY FLOODING YOU WITNESS. DANGELO
In the hours before
Special weather statement, Sep 30, 7:23 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
723 AM EDT THU SEP 30 2010
PAZ066-301200-
LANCASTER PA-
723 AM EDT THU SEP 30 2010
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT EASTERN LANCASTER
COUNTY...
AT 719 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR
QUARRYVILLE...MOVING NORTH AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
BE NEAR CHRISTIANA AROUND 730 AM...GAP AROUND 740 AM...NEW HOLLAND
AROUND 750 AM AND CHURCHTOWN AROUND 800 AM.
LAT...LON 4011 7593 4005 7594 3997 7599 3993 7599
3992 7600 3987 7599 3985 7602 3979 7605
3979 7606 3987 7619 4025 7605 4015 7589
4013 7589
FORECASTER: KFSpecial weather statement, Sep 30, 10:05 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1005 AM EDT THU SEP 30 2010
PAZ058-059-065-066-301500-
LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
1005 AM EDT THU SEP 30 2010
...HEAVY SHOWERS WITH LOCALIZED STRONG WIND GUSTS TO 50 MPH WILL
AFFECT CENTRAL LANCASTER...EASTERN LEBANON...SOUTH CENTRAL
SCHUYLKILL AND SOUTHEASTERN YORK COUNTIES THROUGH 11 AM EDT...
AT 1002 AM EDT...HEAVY SHOWERS WITH STRONG WIND GUSTS WERE LOCATED
FROM MYERSTOWN TO 15 MILES SOUTHEAST OF RED LION...MOVING NORTH AT
45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL BE NEAR SHENKS FERRY AROUND 1010 AM...SUMMIT STATION AROUND 1020
AM...POTTSVILLE AROUND 1030 AM...NEW PHILADELPHIA AROUND 1040 AM...
SAND HILL AROUND 1050 AM AND MINERSVILLE AROUND 1100 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 283...I-78 BETWEEN
MILE MARKERS 5 AND 8...I-81 BETWEEN MILE MARKERS 98 AND 113.
LAT...LON 3972 7655 4036 7646 4067 7647 4073 7606
4057 7608 4052 7624 4049 7642 4030 7612
3972 7625
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:23 AM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Sep 30, 7:50 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill, York | 3 hr |
| Sep 30, 8:28 AM EDT | Areal Flood Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 12 hr |
| Sep 30, 8:58 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 62 min |
| Sep 30, 10:05 AM EDT | Special Weather Statement | CTP | Lancaster, Schuylkill | 55 min |
| Sep 30, 10:31 AM EDT | Areal Flood Warning | CTP | Adams, Columbia, Cumberland, Dauphin, Juniata, Lebanon and 9 more | 10 hr |
| Sep 30, 10:38 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 37 min |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Lancaster, York | 34 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Cumberland, York | 28 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 34 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 41 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Dauphin | 41 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Clinton | 17 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Perry | 17 hr |
| Sep 30, 11:07 AM EDT | River Flood Warning | CTP | Cumberland | 17 hr |
| Sep 30, 11:38 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 8 more | 16 hr |
| Sep 30, 12:45 PM EDT | Special Weather Statement | CTP | Lancaster | 30 min |
| Sep 30, 12:51 PM EDT | Special Weather Statement | CTP | Snyder | 24 min |
| Sep 30, 1:13 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 32 min |
| Sep 30, 1:18 PM EDT | Tornado Warning | CTP | Juniata, Perry, Snyder | 27 min |
| Sep 30, 1:27 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
| Sep 30, 1:42 PM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon, Schuylkill, York | 6 hr |
| Sep 30, 2:26 PM EDT | Special Weather Statement | CTP | Lebanon | 34 min |
| Sep 30, 3:30 PM EDT | Areal Flood Warning | CTP | Centre, Clearfield, Clinton | 4 hr |
| Sep 30, 6:14 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon, Northumberland, York | 61 min |
| Sep 30, 6:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 49 min |
| Sep 30, 7:24 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more | 6 hr |
Nearby
River Flood Warnings in Pennsylvania, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.